John Libbey Eurotext

Epileptic Disorders

The Educational Journal of the

Carbamazepine-induced non-epileptic myoclonus and tic-like movements Volume 14, issue 2, June 2012

Video

  • Carbamazepine-induced non-epileptic myoclonus and tic-like movements
Authors
Epilepsy Center, Department of Neurosciences, Anesthesiological and Psychiatric Sciences, Maternal-Infantile Department, Unit of Infantile Neuropsychiatry, University of Messina, Messina, Italy
  • Key words: carbamazepine, tics, non-epileptic myoclonus
  • DOI : 10.1684/epd.2012.0504
  • Page(s) : 172-3
  • Published in: 2012

Carbamazepine-induced abnormal movements have been reported in children and adult patients, and both non-epileptic myoclonus and tic-like movements have been reported in the same patient. Although a pathogenetic mechanism underlying carbamazepine-induced epileptic negative myoclonus has been proposed, a causative role of carbamazepine for positive myoclonus has not been fully identified. Here, we describe the video-documented case of an adult patient with non-epileptic myoclonus and tic-like movements persisting for 21 years, which appeared after he started carbamazepine treatment at 10 years of age. [ Published with videosequences]